MDJunction - People Helping People
 
Ask a Question
01/08/2011 05:45 PM

I forgot

mem9113

I completely forgot about this wonderful support group and I have been in depression for the last 2 days now. I don't know what is making me that way but I woke up depressed 2 mornings in a row crying, I hate it. My hubby came home from work early today he has bronchitis so he went to bed and didnt even notice that I had been crying. I got up and did all the laundry and cleaned my kitchen. Then I went out of the house for a while and that did me good but I don't know what is causing this, def. not happy. So sorry I forgot that I was on this support group but so glad its still hereTongue
Reply

01/08/2011 06:28 PM
Sylvia4648
Sylvia4648  
Posts: 5177
VIP Member
I'm an Advocate

Hi there and welcome back. Yes, we are here and I don't think we're going anywhere anytime soon. I'm glad you remembered us. If you have ever suffered depression, unfortunately it can come back for some reason we know of, or for no reason at all. Once our brain chemicals are unbalanced, they can do nasty things to us. Geez, you'd think our own brain chemicals would want to help us feel better, not worse.

Keeping busy is a good way to deal w/ depression. And getting out if possible is usually helpful. Take it from someone who's homebound due to a bunch of pain conditions that keep getting worse.

Have you ever taken antidepressants and/or seen a counselor? Either can help, tho of course both are better. Please let us know how you're doing. We are here for support and will give you as much as we can.

Warm welcome-back wishes,

Sylvia


01/09/2011 07:06 AM
mem9113

Thanks Sylvia!

Yes I am on gabapentin for my fibro pain along with some other things but when the rheumy gave me the gabapentin we started with 300mg to increase to 600mg in 2 wks and then 900mg in another 2wks but I never increased because I was doing just fine with the 300mg now i'm wondering if I should increase to at least 600mg, I just think that the more you increase the more your body needs it upped. I woke the last 2 mornings just with feelings of lonliness and crying and keep in mind that I have 5 children (only 1 still home) and 6 grandchildren but I am still lonely. I know that my pain can cause depression but I'm not experiencing anymore pain than usual right nowWink


01/09/2011 01:26 PM
Sylvia4648
Sylvia4648  
Posts: 5177
VIP Member
I'm an Advocate

You're welcome, Adelle. Excuse me if I'm misremembering, but I think your name is Adelle? I took gabapentin for nerve pain after the surgeon screwed up the nerves on the bottoms of both feet. My doctor and I tried anything I dug up or he did, and I just kept getting worse. He finally sent me to a well-known pain clinic in Philadelphia. Of all the horrid experiences I've had w/ doctors, there must be some special award for nastiest doctor w/ the guy I saw there. He read my doctor's letter telling him what we've tried and listing some things I absolutely cannot take, and the letter said I know which meds I can't take. This imbecile doc wrote about a half dozen rx's. All but one were things the letter said I can't have. I started to tell him that, but there was no point because he was a jerk and wouldn't have listened anyway. So I left the ones Jim and I both told him I couldn't have and brought home the one I knew nothing about, figuring I'd discuss it w/ Jim before I filled it. It was neurontin (gabapentin is the generic). Jim said it was worth a try. I had the opposite reaction to it; it made the pain so bad that I couldn't put any weight on my feet, even w/ a walker. I had to crawl for a couple of days until it was out of my system. I'm so glad it's helping you. I know many people who swear by it.

As far as raising the dose, I think you'd be wise to discuss it w/ your doctor. If the med is working at the dose you're taking, it could make things worse to raise it. Also, if it's working well, I'm not clear on why you'd want to raise it. But this is coming from someone who can take fewer than a dozen meds of any kind for any reason. In my case, almost all meds, no matter their purpose, give me severe diarrhea. So except for the few I'm allergic to, if it causes severe diarrhea that doesn't clear up fairly quickly, it has to be stopped. I almost ended up on an IV from dehydration frome one tylenol.

If you are considering raising it because you've got some depression symptoms, I'm not sure, but I don't think gabapentin helps w/ depression. So there's another reason to discuss it w/ your doctor.

Good luck and please let us know how you're doing, and don't forget us again. It's nice to have you back.

Cheers, Sylvia


01/09/2011 02:00 PM
mem9113

No that is correct Sylvia my name is Adelle, I think you misunderstood me, I have been having more pain and more depression and when the doc prescribed the gabapentin the order was to increase by 300 to 600 then 600 to 900mg I chose to not do that because I was ok for a while on 300 but now I'm not ok. I tried lyrica no good, I tried cymbalta, it was ok but I have no prescription insurance so it would cost 160 a month and I couldn't afford that so gabapentin it is and I am hurting and the past 3 days depressed.

01/09/2011 02:13 PM
Peace4Rach
Peace4Rach  
Posts: 9116
VIP Member

Hi Adelle, glad you're back here but not glad you're depressed. I have been depressed all month and anxious too. I cry sometimes every other day depending on what's going on. I don't know for you but the winter months are especially hard. Do you know what's making you depressed or chemical like alot of us? I know you don't want to increase your meds. I know I don't like to either but sometimes we need it for awhile to give us a boost till things improve some with our mood. I know it's hard. Thinking of you my friend. Glad you stopped in and hope you get some support here again. Hugs, Rachele

01/09/2011 02:44 PM
mitzigirl
mitzigirl  
Posts: 14112
Group Leader
I'm an Advocate

Hello once again Adelle it is good to hear from you. I had wondered if you were doing alright? Of course I am sorry to hear that your depression is worse but hopefully that will get some better soon. After the holidays it seems to affect me quite a bit. Please take care and know we are all here for you. Many blessings!

01/09/2011 03:02 PM
mem9113

Hi Rachele!! How are you!! I missed talking with you hope things have been ok, sorry to hear your having those kinds of days like me. Weird to wake up that way and start crying I really don't know why I do that.

01/09/2011 03:31 PM
Sylvia4648
Sylvia4648  
Posts: 5177
VIP Member
I'm an Advocate

Adelle, I'm glad I got your name right. I see what you're saying about the meds, but since you haven't raised them, I still think it would be a good idea to talk to the doctor before making changes. But that's just my opinion, and obviously you can judge what's best for yourself. I hope whatever you do that you feel better.

Best, Sylvia


01/11/2011 11:03 AM
mem9113

Hi everybody, just wanted to let you know that the depression passed, I wish I could know how or why but it just did and I'm thankful that it didn't last long. Thanks for all your well wishes!
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved